Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 672, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jul 15, 2016, 10:43 PM CDT for 4 counties in Oklahoma. It was in force for 47 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 15, 2016, 10:43 PM CDT (03:43 UTC)
- Expired
- Jul 15, 2016, 11:30 PM CDT
- In force
- 47 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Beckham County, OK, Custer County, OK, Dewey County, OK, Washita County, OK
The radar
The Altus AFB radar (KFDR), 140 km from the middle of the area, began a volume at 03:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 15, 10:45 PM CDT | TSTM WND GST 58 | 4 Wnw Bessie, OK | |
| Jul 15, 11:05 PM CDT | TSTM WND GST 59 | 3 N Putnam, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 15, 6:46 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 3.7 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1416 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 1185 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted.
966
WUUS54 KOUN 160343
SVROUN
OKC009-039-043-149-160430-
/O.NEW.KOUN.SV.W.0672.160716T0343Z-160716T0430Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1043 PM CDT FRI JUL 15 2016
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CUSTER COUNTY IN WESTERN OKLAHOMA...
WASHITA COUNTY IN WESTERN OKLAHOMA...
EASTERN BECKHAM COUNTY IN WESTERN OKLAHOMA...
DEWEY COUNTY IN NORTHWESTERN OKLAHOMA...
* UNTIL 1130 PM CDT
* AT 1043 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR TALOGA TO NEAR RETROP...MOVING EAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ELK CITY...CLINTON...CORDELL...TALOGA...BURNS FLAT...THOMAS...
SENTINEL...SEILING...ARAPAHO...DILL CITY...CANUTE...CUSTER CITY...
BUTLER...CARTER...BESSIE...ROCKY...FOSS...OAKWOOD...
PUTNAM AND CLOUD CHIEF.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3551 9940 3551 9937 3555 9938 3615 9915
3615 9864 3588 9863 3512 9888 3511 9982
TIME...MOT...LOC 0343Z 268DEG 15KT 3601 9891 3513 9934
HAIL...0.88IN
WIND...60MPH
$$
..SPEG.1 follow-up statement
634
WWUS54 KOUN 160416
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1116 PM CDT FRI JUL 15 2016
OKC009-160425-
/O.CAN.KOUN.SV.W.0672.000000T0000Z-160716T0430Z/
BECKHAM OK-
1116 PM CDT FRI JUL 15 2016
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BECKHAM COUNTY IS
CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED INTO WASHITA AND
CUSTER COUNTIES...THEREFORE THE WARNING HAS BEEN CANCELLED FOR
BECKHAM COUNTY.
LAT...LON 3555 9921 3615 9915 3615 9864 3588 9863
3512 9888 3512 9936
TIME...MOT...LOC 0415Z 276DEG 42KT 3598 9874 3550 9884 3513 9913
$$
OKC039-043-149-160430-
/O.CON.KOUN.SV.W.0672.000000T0000Z-160716T0430Z/
CUSTER OK-WASHITA OK-DEWEY OK-
1116 PM CDT FRI JUL 15 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR CUSTER...WASHITA AND DEWEY COUNTIES...
AT 1115 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 3 MILES NORTHWEST OF OAKWOOD TO 7 MILES EAST OF
CLINTON TO NEAR SENTINEL...MOVING EAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
CLINTON...CORDELL...TALOGA...BURNS FLAT...THOMAS...SENTINEL...
SEILING...ARAPAHO...DILL CITY...CUSTER CITY...BUTLER...BESSIE...
ROCKY...FOSS...OAKWOOD...PUTNAM...FAY...CESTOS...
CLOUD CHIEF AND FOSS RESERVOIR.
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 49 AND 78.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3555 9921 3615 9915 3615 9864 3588 9863
3512 9888 3512 9936
TIME...MOT...LOC 0415Z 276DEG 42KT 3598 9874 3550 9884 3513 9913
HAIL...0.88IN
WIND...60MPH
$$
..SPEG.What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 8:33 PM CDT, 2 hours 10 minutes earlier.
Area forecast discussion, Jul 15, 8:33 PM CDT, 2 hours 10 minutes before
Area Forecast Discussion...UPDATED National Weather Service Norman OK 833 PM CDT FRI JUL 15 2016 .UPDATE... Adjusted PoPs to account for complex moving into NW OK. See discussion below. && .DISCUSSION... A severe complex of thunderstorms continues to move into NW OK this evening. Significant wind gusts have already been reported with this complex in KS and OK. Expect severe wind gusts to continue over the next several hours as it dives south across western OK, as LLJ intensifies. Although the hail threat is low right now, expect it to increase as the storms move into a better environment over western OK (mid level lapse rates ~8 C/km effective bulk shear ~40 kt). Increased PoPs to categorical and also bumped winds closer to the best performing HRRR solution. All updated products have been sent. RrBarnes && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 73 94 74 97 / 60 10 0 0 Hobart OK 74 99 75 100 / 80 10 0 0 Wichita Falls TX 75 99 76 100 / 50 10 0 0 Gage OK 70 96 74 100 / 80 10 0 0 Ponca City OK 73 90 76 97 / 50 20 0 0 Durant OK 75 96 75 96 / 20 10 0 0 && .OUN Watches/Warnings/Advisories... OK...None. TX...None. && 26/03
Hazardous weather outlook, Jul 15, 8:12 PM CDT, 2 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 812 PM CDT FRI JUL 15 2016 OKZ004>048-050>052-TXZ083>090-170115- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 812 PM CDT FRI JUL 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...REST OF TONIGHT... .THUNDERSTORMS... THERE IS A RISK OF SEVERE THUNDERSTORMS ACROSS PARTS OF OKLAHOMA AND WESTERN NORTH TEXAS THROUGH EARLY SATURDAY. LOCATION... AN ENHANCED RISK COVERS AN AREA WEST AND NORTH OF A LINE FROM FREEDOM AND CLINTON... TO HOBART AND ALTUS OKLAHOMA... TO GOODLETT TEXAS. A SLIGHT RISK AREA IS WEST AND NORTH OF A LINE FROM CHEROKEE AND WATONGA... TO LAWTON AND FREDERICK OKLAHOMA... TO VERNON AND BENJAMIN TEXAS. TIMING... THE MOST LIKELY TIME FOR SEVERE STORMS WILL BE THROUGH 3 AM SATURDAY. IMPACTS... HAIL UP TO THE SIZE OF GOLF BALLS AND 75 MPH WINDS WILL BE POSSIBLE WITH THE STRONGER STORMS. LOCALLY HEAVY RAINFALL WITH SOME FLOODING IS ALSO POSSIBLE. DISCUSSION... A COMPLEX OF STORMS WILL CONTINUE TO MOVE SOUTH AND SOUTHEAST ACROSS PARTS OF OKLAHOMA AND WESTERN NORTH TEXAS THROUGH EARLY SATURDAY. THE MOST LIKELY AREAS TO BE AFFECTED WILL BE IN WESTERN OKLAHOMA AND WESTERN NORTH TEXAS. SOME OF THE STORMS WILL BE STRONG TO SEVERE. DAMAGING WINDS AND LARGE HAIL WILL BE POSSIBLE WITH THE STRONGER STORMS. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD BE PREPARE FOR SEVERE WEATHER OPERATIONS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... .THUNDERSTORMS... THUNDERSTORMS WILL BE POSSIBLE ACROSS CENTRAL AND EASTERN OKLAHOMA SATURDAY MORNING. A FEW STORMS MAY PRODUCE STRONG GUSTY WINDS AND HEAVY RAIN. .HEAT... AN UPPER LEVEL HIGH WILL BUILD OVER THE SOUTHERN AND CENTRAL PLAINS SUNDAY INTO EARLY NEXT WEEK. THIS WILL BRING A PERIOD OF HOT AND DRY WEATHER WITH SUNNY DAYS AND VERY WARM NIGHTS. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
In the hours before
Local storm report, Jul 15, 9:46 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
946 PM CDT FRI JUL 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM TSTM WND GST 4 WNW CAMARGO 36.04N 99.35W
07/15/2016 M58 MPH DEWEY OK MESONET
&&
FMLocal storm report, Jul 15, 9:51 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
951 PM CDT FRI JUL 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM TSTM WND GST 4 WNW CAMARGO 36.04N 99.35W
07/15/2016 M65 MPH DEWEY OK MESONET
&&
EMLocal storm report, Jul 15, 9:55 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
955 PM CDT FRI JUL 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 PM TSTM WND GST 4 WNW CAMARGO 36.04N 99.35W
07/15/2016 M60 MPH DEWEY OK MESONET
&&
EMLocal storm report, Jul 15, 10:02 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1002 PM CDT FRI JUL 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 PM TSTM WND GST 4 WNW CAMARGO 36.04N 99.35W
07/15/2016 M62 MPH DEWEY OK MESONET
&&
EMLocal storm report, Jul 15, 10:17 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1017 PM CDT FRI JUL 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM TSTM WND GST 1 SE REYDON 35.64N 99.91W
07/15/2016 E60 MPH ROGER MILLS OK EMERGENCY MNGR
&&
FMSpecial weather statement, Jul 15, 10:25 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1025 PM CDT FRI JUL 15 2016 OKZ006-007-160430- GRANT OK-ALFALFA OK- 1025 PM CDT FRI JUL 15 2016 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL GRANT AND NORTHEASTERN ALFALFA COUNTIES UNTIL 1130 PM CDT... AT 1022 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR AMORITA... MOVING SOUTHEAST AT 20 MPH. HAZARDS INCLUDE... HAIL UP TO ONE-HALF INCH DIAMETER... WIND GUSTS TO 50 MPH... FREQUENT CLOUD TO GROUND LIGHTNING... LOCATIONS IMPACTED INCLUDE... AMORITA...BYRON AND WALDRON. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3680 9795 3679 9829 3700 9842 3700 9810 TIME...MOT...LOC 0322Z 325DEG 16KT 3697 9827 03
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 7:25 PM CDT | Severe Thunderstorm Warning | OUN | Harper | 50 min |
| Jul 15, 8:02 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Harper, Woods, Woodward | 43 min |
| Jul 15, 8:40 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Harper, Roger Mills, Woods, Woodward | 50 min |
| Jul 15, 9:19 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Custer, Dewey, Ellis, Roger Mills | 41 min |
| Jul 15, 9:24 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Harper, Major, Woods, Woodward | 36 min |
| Jul 15, 9:47 PM CDT | Severe Thunderstorm Warning | OUN | Harmon | 43 min |
| Jul 15, 9:58 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Blaine, Custer, Dewey, Ellis, Major and 3 more | 47 min |
| Jul 15, 10:25 PM CDT | Special Weather Statement | OUN | Alfalfa | 65 min |
| Jul 15, 10:34 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Greer, Harmon, Jackson | 41 min |
| Jul 15, 10:56 PM CDT | Severe Thunderstorm Warning | OUN | Kiowa | 34 min |
| Jul 15, 11:13 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Harmon, Jackson, Tillman | 47 min |
| Jul 15, 11:25 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Caddo, Comanche, Custer, Dewey, Kiowa and 1 more | 50 min |
| Jul 15, 11:40 PM CDT | Areal Flood Advisory | OUN | Custer, Dewey, Washita | 3 hr |
| Jul 15, 11:59 PM CDT | Severe Thunderstorm Warning | OUN | Harmon, Jackson, Tillman | 46 min |
| Jul 16, 12:15 AM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Cotton, Kiowa, Washita | 30 min |
| Jul 16, 12:43 AM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Cotton, Grady, Jefferson, Kiowa and 3 more | 47 min |
| Jul 16, 1:27 AM CDT | Special Weather Statement | OUN | Cotton, Grady, Jefferson, Stephens | 33 min |
| Jul 16, 1:58 AM CDT | Special Weather Statement | OUN | Jefferson, Stephens | 32 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.